Alert archive / Wyoming / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 11, 2012, 3:51 AM MST for 5 counties in Wyoming. It took effect at Jan 11, 2012, 7:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 3:51 AM MST (10:51 UTC)
- In effect from
- Jan 11, 2012, 7:00 PM MST
- Expired
- Jan 12, 2012, 9:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS45 KCYS 111051 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 351 AM MST WED JAN 11 2012 ...VERY COLD WIND CHILL VALUES EXPECTED TONIGHT THROUGH MID MORNING THURSDAY FOR MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE... .TEMPERATURES WILL DROP TO BETWEEN 10 BELOW ZERO AND 5 ABOVE ZERO TONIGHT AS THE STORM SYSTEM DEPARTS THE AREA. ALSO...WINDS WILL BE BRISK WITH GUSTS AS HIGH AS 35 MPH. THE COMBINATION WILL PRODUCE VERY COLD WIND CHILL VALUES TONIGHT THROUGH MID MORNING THURSDAY IN MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ103-105-106-110-112>117-112300- /O.NEW.KCYS.WC.Y.0001.120112T0200Z-120112T1600Z/ NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 351 AM MST WED JAN 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST THURSDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 15 BELOW ZERO. * IMPACTS...THE VERY COLD WIND CHILL VALUES WILL MAKE EVEN BRIEF OUTDOOR ACTIVITIES DANGEROUS. FROSTBITE OR HYPOTHERMIA MAY OCCUR IN A SHORT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WEILAND
3 follow-up statements
019 WWUS45 KCYS 112138 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MST WED JAN 11 2012 ...VERY COLD WIND CHILL VALUES EXPECTED TONIGHT THROUGH MID MORNING THURSDAY FOR MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE... .TEMPERATURES TONIGHT WILL DROP BETWEEN 10 BELOW ZERO AND 5 ABOVE ZERO AS THE STORM SYSTEM DEPARTS THE AREA. WINDS WILL BE BRISK WITH GUSTS AS HIGH AS 35 MPH. THE COMBINATION WILL PRODUCE VERY COLD WIND CHILL VALUES TONIGHT THROUGH MID MORNING THURSDAY IN MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ103-105-106-110-112>117-120945- /O.CON.KCYS.WC.Y.0001.120112T0200Z-120112T1600Z/ NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 238 PM MST WED JAN 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST THURSDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 15 BELOW ZERO. * IMPACTS...THE VERY COLD WIND CHILL VALUES WILL MAKE EVEN BRIEF OUTDOOR ACTIVITIES DANGEROUS. FROSTBITE OR HYPOTHERMIA MAY OCCUR IN A SHORT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ TT
893 WWUS45 KCYS 120929 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 229 AM MST THU JAN 12 2012 ...VERY COLD WIND CHILL VALUES WILL CONTINUE THROUGH MID MORNING FOR MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE... .TEMPERATURES THROUGH MID MORNING WILL BE FROM 5 BELOW ZERO TO 5 ABOVE ZERO. IN ADDITION...WINDS WILL GUST AS HIGH AS 35 MPH DURING THAT TIME. THE COMBINATION WILL PRODUCE VERY COLD WIND CHILL VALUES THROUGH MID MORNING IN MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE. WYZ103-105-106-110-112>117-121600- /O.CON.KCYS.WC.Y.0001.000000T0000Z-120112T1600Z/ NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 229 AM MST THU JAN 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...25 BELOW ZERO TO 15 BELOW ZERO. * IMPACTS...THE VERY COLD WIND CHILL VALUES WILL MAKE EVEN BRIEF OUTDOOR ACTIVITIES DANGEROUS. FROSTBITE OR HYPOTHERMIA MAY OCCUR IN A SHORT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WEILAND
484 WWUS45 KCYS 121557 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 857 AM MST THU JAN 12 2012 WYZ103-105-106-110-112>117-121700- /O.EXP.KCYS.WC.Y.0001.000000T0000Z-120112T1600Z/ NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 857 AM MST THU JAN 12 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING WITH WIND CHILL VALUES STEADILY RISING AS WELL. WILL ALLOW THE WIND CHILL ADVISORY TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:27 AM MST, 24 minutes earlier.
Area forecast discussion, Jan 11, 3:27 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST WED JAN 11 2012
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
AN ABRUPT CHANGE BACK TO WINTER HAS OCCURRED OVER MUCH OF THE CWA
SINCE LAST EVENING. THE SHORTWAVE TROUGH HELPING TO USHER IN THE
WINTRY WEATHER WAS LOCATED FROM NORTHEAST MONTANA TO NORTHWEST
WYOMING AT 10Z. THAT FEATURE WILL CONTINUE TO MOVE SOUTHEAST WITH
THE TROUGH AXIS MOVING EAST OF THE ENTIRE CWA IN THE EARLY
AFTERNOON. AHEAD OF THE TROUGH...THE 300 MB JET WAS CURRENTLY OVER
THE CWA AND MOVE EAST OF THE CWA SHORTLY AFTER 12Z. THE JET
DYNAMICS HAVE INCREASED THE LIFT OVER THE CWA AND HELPED PRODUCE THE
ACCUMULATING SNOW. FINALLY...THE ASSOCIATED SURFACE COLD FRONT HAS
QUICKLY MOVED SOUTH OF THE CWA BY 10Z. BEHIND THE FRONT WERE GUSTY
NORTHERLY SURFACE WINDS...SNOW AND MUCH COLDER TEMPERATURES. REPORTS
FROM AROUND THE CWA AS OF 09Z...INDICATE 2 INCHES OF SNOW FROM KDRC
TO KLSK AND LIGHTER AMOUNTS FURTHER SOUTH. THE SNOW WILL GRADUALLY
TAPER OFF AN END FROM NORTH TO SOUTH TODAY AS THE SHORTWAVE TROUGH
MOVES EAST OF THE CWA AND SURFACE FORCING WEAKENS. MOST OF THE
ACCUMULATING SNOW WILL BE THROUGH MID MORNING AND HAVE KEPT UP TO AN
INCH DURING THAT TIME OVER MUCH OF THE LOWER ELEVATIONS. WITH THE
STRONG COLD AIR ADVECTION...TEMPERATURES WILL BE STEADY OR FALL
THROUGHOUT THE DAY TODAY. IN ADDITION...NORTHERLY SURFACE WINDS WILL
GUST AS HIGH AS 45 MPH...ESPECIALLY OVER THE EAST PART OF THE CWA.
HAVE CONTINUED THE PREVIOUSLY ISSUED WIND ADVISORY FOR TODAY FOR THE
WESTERN NEBRASKA PANHANDLE.
TONIGHT WILL BE COLD WITH BRISK WINDS CONTINUING IN MANY LOCATIONS.
AMBIENT TEMPERATURES WILL BE IN THE SINGLE DIGITS OR BELOW ZERO AND
COMBINED WITH THE WINDS WILL LOWER WIND CHILL VALUES TO 30 BELOW TO
15 BELOW ZERO. THE COLDEST WIND CHILL VALUES WILL BE CENTERED OVER
THE LARAMIE VALLEY...AND INCLUDING THE MOUNTAINS. WILL GO AHEAD AND
ISSUE A WIND CHILL ADVISORY FOR THOSE LOCATIONS FROM 02Z TO 16Z
THURSDAY.
OTHERWISE...HEIGHTS SLOWLY RISE OVER THE CWA LATE TONIGHT THROUGH
THURSDAY NIGHT. DURING THAT SAME TIME...SURFACE HIGH PRESSURE WILL
MOVE SOUTH OF THE CWA AND BE REPLACED BY A SURFACE TROUGH BY 12Z
FRIDAY. CONDITIONS WILL BE DRY TONIGHT THROUGH THURSDAY NIGHT WITH
MOSTLY CLEAR TO PARTLY CLOUDY SKIES...BRISK WINDS AND COLD
TEMPERATURES.
.LONG TERM...FRIDAY THROUGH TUESDAY...
11/00Z 500 MB PATTERNS ARE SIMILAR ON THE GFS AND ECMWF...THUS
MODERATE TO HIGH CONFIDENCE IN THEIR SOLUTIONS.
FRIDAY...NORTHWEST FLOW ALOFT WITH LIMITED LOW AND MID LEVEL
MOISTURE...THUS WILL KEEP IT DRY. 1000-500 MB THICKNESSES RISING TO
5430 METERS...THUS HIGH TEMPERATURES NEAR 30 DEGREES WEST AND MID
30S TO MID 40S EAST.
SATURDAY...WARMING TREND CONTINUES AS HEIGHTS ALOFT AT 500 MB RISE
TO 5670 METERS. MAXIMUM TEMPERATURES IN THE 30S WEST AND 40S TO NEAR
50 DEGREES EAST WITH 1000-500 MB THICKNESSES NEAR 5490 METERS.
.SUNDAY...FLOW ALOFT BACKS TO WEST SOUTHWEST AS THE NEXT LOW
AMPLITUDE SHORTWAVE TROUGH CARVE OUT OVER THE PACIFIC NORTHWEST.
WARMING TREND CONTINUES AS HEIGHTS AND THICKNESSES RISE.
.MONDAY...COOLER IN THE WAKE OF A WEAK COLD FRONTAL PASSAGE
ASSOCIATED WITH A LOW AMPLITUDE SHORTWAVE TROUGH PASSAGE ACROSS
EASTERN WYOMING. SCATTERED OROGRAPHIC SNOWS DEVELOP IN THE MOIST
FLOW ALOFT WEST OF A DOUGLAS TO LARAMIE LINE.
TUESDAY...BRISK WEST TO EAST ZONAL FLOW ALOFT CONTINUES. HIGH
TEMPERATURES IN THE 30S WEST...WITH MID 30S TO MID 40S EAST OF
INTERSTATE 25.
&&
.AVIATION...06Z TAF ISSUANCE...
AN UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT CURRENTLY MOVING
ACROSS THE AREA. THIS SYSTEM WILL SPREAD SNOW ACROSS THE AREA
TONIGHT DROPPING CIGS AND VISIBILITIES TO MVFR AND IFR. VISIBILITIES
OF 1/2 SM ARE EXPECTED AT TIMES FROM THE COMBINATION OF FALLING
AND DRIFTING SNOW. GUSTY NW WINDS OF 25 TO 35 KT WILL OCCUR OVER
MUCH OF THE FORECAST AREA TONIGHT THROUGH WEDNESDAY AFTERNOON.
THE SYSTEM WILL MOVE OUT LATE TOMORROW MORNING WITH SNOW ENDING.
MOUNTAINS WILL BE OBSCURED IN LOW CIGS AND SNOW TONIGHT THROUGH AT
LEAST 18Z WEDNESDAY.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
CHILLY AND WINDY CONDITIONS ALONG WITH SNOW THIS MORNING WILL AFFECT
THE CWA THROUGH THURSDAY. WARMER AND DRY CONDITIONS WILL THEN
RETURN TO THE REGION STARTING ON FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM THURSDAY FOR
WYZ103-WYZ105-WYZ106-WYZ110-WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-
WYZ117.
NE...WIND ADVISORY FROM 5 AM THIS MORNING TO 5 PM THIS EVENING FOR
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
WEILAND/RUBINHazardous weather outlook, Jan 10, 3:25 PM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MST TUE JAN 10 2012 WYZ101>119-112230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 325 PM MST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT MUCH COLDER TEMPERATURES AND BRISK NORTHERLY SURFACE WINDS WILL SPREAD OVER SOUTHEAST WYOMING LATE TONIGHT. IN ADDITION...SNOW WILL DEVELOP OVER EAST CENTRAL AND SOUTH CENTRAL WYOMING EARLY TONIGHT AND THE REST OF SOUTHEAST WYOMING AFTER MIDNIGHT. NEW SNOWFALL WILL BE UP TO AN INCH OVER THE LOWER ELEVATIONS TONIGHT AND 2 TO 4 INCHES OVER THE MOUNTAINS. THE BRISK WINDS WILL PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD TEMPERATURES AND BRISK NORTHERLY WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT. WIND CHILL VALUES WILL BE AS LOW AS 25 BELOW ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT. THE SNOW WILL CONTINUE OVER SOUTHEAST WYOMING WEDNESDAY MORNING BEFORE TAPERING OFF DURING THE AFTERNOON AND EVENING FROM NORTH TO SOUTH. TOTAL SNOWFALL AMOUNTS WILL BE FROM 1 TO 3 INCHES OVER THE LOWER ELEVATIONS AND 4 TO 6 INCHES OVER THE MOUNTAINS. THE BRISK WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-112230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 325 PM MST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT MUCH COLDER TEMPERATURES AND BRISK NORTHERLY SURFACE WINDS WILL SPREAD OVER THE WESTERN NEBRASKA PANHANDLE LATE TONIGHT. IN ADDITION...SNOW WILL DEVELOP OVER THE NORTHERN PANHANDLE TONIGHT AND SOUTHERN PANHANDLE TOMORROW MORNING. NEW SNOWFALL WILL BE UP TO AN INCH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD TEMPERATURES AND BRISK NORTHERLY WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT. WINDS WILL INCREASE ON WEDNESDAY MORNING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH AND CONTINUE INTO THE EVENING. A WIND ADVISORY IS IN EFFECT FROM 5AM CST TO 5PM CST. WIND CHILL VALUES WILL BE AS LOW AS 25 BELOW ZERO TO 10 BELOW ZERO WEDNESDAY NIGHT. THE SNOW WILL CONTINUE OVER THE NEBRASKA PANHANDLE WEDNESDAY MORNING BEFORE TAPERING OFF AND ENDING FROM NORTH TO SOUTH DURING THE AFTERNOON. TOTAL SNOWFALL AMOUNTS WILL BE FROM 1 TO 2 INCHES. THE BRISK WINDS WILL PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Local storm report, Jan 10, 11:49 PM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 PM MST TUE JAN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM SNOW LUSK 42.76N 104.45W
01/10/2012 E0.5 INCH NIOBRARA WY LAW ENFORCEMENT
SNOW DEPTH WAS BETWEEN ONE QUARTER AND ONE HALF INCH.
1129 PM SNOW DOUGLAS 42.76N 105.39W
01/10/2012 E1.0 INCH CONVERSE WY LAW ENFORCEMENT
1131 PM SNOW BILL 43.21N 105.26W
01/10/2012 E1.0 INCH CONVERSE WY TRAINED SPOTTER
SNOW DEPTH WAS BETWEEN ONE HALF INCH AND ONE INCH.
&&
MWEILANDLocal storm report, Jan 11, 2:29 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
229 AM MST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM SNOW CHADRON 42.83N 103.00W
01/11/2012 E0.2 INCH DAWES NE LAW ENFORCEMENT
0200 AM SNOW LUSK 42.76N 104.45W
01/11/2012 E2.0 INCH NIOBRARA WY LAW ENFORCEMENT
0201 AM SNOW WHEATLAND 42.05N 104.96W
01/11/2012 E0.2 INCH PLATTE WY LAW ENFORCEMENT
0204 AM SNOW DOUGLAS 42.76N 105.39W
01/11/2012 E2.0 INCH CONVERSE WY LAW ENFORCEMENT
0227 AM SNOW CHEYENNE 41.15N 104.79W
01/11/2012 M0.5 INCH LARAMIE WY OFFICIAL NWS OBS
0228 AM SNOW GLENROCK 42.86N 105.86W
01/11/2012 E2.0 INCH CONVERSE WY LAW ENFORCEMENT
SNOW DEPTH WAS BETWEEN 1.5 AND 2 INCHES.
&&
MWEILANDNearby
Wind Chill Advisories in Wyoming, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.